General Question

aviona's avatar

Anyone else experience spotting on Yaz?

Asked by aviona (3255points) April 10th, 2009

I’ve been on it for over 3 months now and I’m still getting it. You’d think my body would be acclimated by now. I essentially have my period for 3 weeks. It sucks. I even had minor cramps the other day.
Is it because the hormone level is so low compared to other pills? Anyone else experienced this with Yaz? I’ve been on Ortho Tri Cyclen Lo and Yasmin in the past and this has never happened.

Observing members: 0 Composing members: 0

13 Answers

omfgTALIjustIMDu's avatar

I’m also on Yaz and had spotting and minor cramps. Make sure you write down every symptom you get day by day so you can present it to your gyno or to whomever prescribed it. Give them a call and ask about it.

ibadt's avatar

I never experienced spotting, but my ankles were swollen the whole time I was on it. It went away as soon as I quit taking the stuff.

arthistorian's avatar

I wasn’t on Yaz, but I had previously had the same spotting problem when I was on a lower hormone level pill. My doc said the lower level of hormones was the problem, so I switched to a higher hormone level pill, and was fine after that.

La_chica_gomela's avatar

Yes, I had a lot of spotting on Yaz, but that’s not so unusual for me. The weird thing that happened to me on Yaz, is I was a LOT more emotional. I cried several times a week the whole time I was on it. I thought Yaz claimed to treat PMDD, not cause it. I pretty much hated Yaz, and switched as soon as I could.

kanary's avatar

I’ve been on Yaz for quite a while and the longer I’ve been taking it, the more I notice spotting. It usually begins 2 weeks before my period. It is not consistent where I need to wear a pad or even a panty liner but when I wipe, there will be a little pink on the toilet paper. I am going to switch pills to either OTC-lo or Levora. Even Ortho lo has 5mg more estrogen than Yaz, I hope it’s enough to keep me from spotting. I was on Ortho when I was younger and I never dealt with spotting.

Lorenita's avatar

I was on Yaz for about 6 months .. “Waiting” for my body to get adjusted.. I was pretty much bleeding everyday, and over time things got even worse, my skin went so dry and atrophic.. finally decided to switch back to yasmin which has more estrogen and went back to normal.
If I were you, I would give it one more month if you keep experiencing these spotting, I would switch pills.. Yaz is so low dose, it’s just not for everybody.

aviona's avatar

My experiences exactly @Lorenita. I’ve just been waiting and…nothing. I got my Yasmin prescription back yesterday and as soon as I’m done with this stupid pack of Yaz I’m going back on Yasmin and will just take it as Yaz is taken with 4 days of placebo pills, which the nurse said was fine.

Thanks.

omfgTALIjustIMDu's avatar

@aviona Glad it all worked out.

desiree333's avatar

I am also on Yaz and this has never happened before. I have even skipped the reminder pills and gone straight to a new package to skip my period, and I still didn’t get spotting or cramps. Although even before taking Yaz I never experienced much cramps. I find though that my periods do not seem any lighter than before Yaz which majorly sucks. My periods are shorter though, only about 4 days I would say, and it reduced my acne substantially. Almost everyone I’ve talked to about Yaz, including all of you on Fluther have had bad experiences with Yaz, I feel like the only one not having any problems with it.

mollysmithee's avatar

Spotting is very common with any low dose birth control. With Yaz, you really would want to worry about other side-effects: http://www.yasminbirthcontrollawsuit.com/articles/knowing-the-side-effects-of-yaz/

desiree333's avatar

I’ve already answered this question a long time ago, but… I recently noticed an incident of spotting. It was pretty heavy, and it really sucks because you don’t know it’s coming and all the sudden your underwear is almost soaked through in a spot. Good thing I was wearing black pants. Anyways, I realized that it happened because I forgot to take a pill, took two the next day and then forgot to take one the day after that. That sounds really irresponsible but I was busy and was away from home a lot. I’m only taking it for acne anyways so it’s okay if I miss it, it’s not like I’m going to get pregnant.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther